Alert archive / Missouri / Frost Advisories in 2013
Frost Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at May 12, 2013, 3:14 PM CDT for 7 counties in Missouri; Randolph County, Washington County, Illinois. It took effect at May 13, 2013, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 3:14 PM CDT (20:14 UTC)
- In effect from
- May 13, 2013, 3:00 AM CDT
- Expired
- May 13, 2013, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
Counties Randolph County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS73 KLSX 122014 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT SUN MAY 12 2013 ILZ074-079-MOZ072>075-084-085-099-131200- /O.NEW.KLSX.FR.Y.0004.130513T0800Z-130513T1200Z/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 314 PM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT MONDAY. * TIMING...WIDESPREAD FROST IS EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST THROUGH SUNRISE MONDAY MORNING. * TEMPERATURES...OVERNIGHT LOWS IN THE LOWER 30S ARE EXPECTED. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY FROST IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ TILLY
2 follow-up statements
104 WWUS73 KLSX 130847 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 347 AM CDT MON MAY 13 2013 ILZ074-079-MOZ072>075-084-085-099-131200- /O.CON.KLSX.FR.Y.0004.000000T0000Z-130513T1200Z/ CRAWFORD MO-IRON MO-MADISON MO-RANDOLPH IL-REYNOLDS MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 347 AM CDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...WIDESPREAD FROST IS EXPECTED EARLY THIS MORNING. * TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 30S. THE COLDEST READINGS WILL BE IN THE EASTERN OZARKS. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY FROST IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
773 WWUS73 KLSX 131156 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 656 AM CDT MON MAY 13 2013 ILZ074-079-MOZ072>075-084-085-099-131300- /O.EXP.KLSX.FR.Y.0004.000000T0000Z-130513T1200Z/ WASHINGTON IL-RANDOLPH IL-CRAWFORD MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 656 AM CDT MON MAY 13 2013 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... FROST DEVELOPMENT HAS COME TO AN END NOW THAT THE SUN IS RISING. $$ BRITT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at May 12, 12:09 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 12, 12:09 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT SUN MAY 12 2013 .SHORT TERM...(THROUGH LATE THIS AFTERNOON) ISSUED AT 314 AM CDT SUN MAY 12 2013 TRANQUIL AND DRY WEATHER CAN BE EXPECTED TODAY AS THE SFC RIDGE OVER THE PLAINS MOVES SEWD THROUGH MO. LITTLE CLOUD COVER IS FORECAST TODAY...EXCEPT A FEW DIURNAL CUMULUS CLOUDS THIS AFTN...MAINLY E OF THE MISSISSIPPI RIVER. DESPITE FULL MAY SUNSHINE HIGH TEMPERATURES WILL BE ABOUT 10 DEGREES BELOW NORMAL AS 850 MB TEMPERATURES ARE FORECAST TO BE ONLY -2 TO ZERO DEGREES C ACROSS OUR FORECAST AREA AT 18Z SUN. GKS .LONG TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 314 AM CDT SUN MAY 12 2013 (TONIGHT THROUGH TUESDAY) DRY WEATHER IS EXPECTED THROUGH MIDWEEK AS HEIGHTS RISE BEHIND EXITING LONGWAVE TROUGH. WARM FRONT WILL LIFT NORTHEASTWARD ACROSS THE AREA ON MONDAY NIGHT WITHOUT ENOUGH FORCING OR INSTABILITY TO PRODUCE ANY MID-MAY NOCTURNAL THUNDERSTORMS. DEWPOINTS HAVE FALLEN INTO THE UPPER 20S AS FAR SOUTH AS STL EARLY THIS MORNING. THIS DRY AIRMASS WILL REMAIN IN PLACE THROUGH TONIGHT WHEN THE SURFACE RIDGE PASSES THROUGH THE AREA. THIS WILL SET UP DECENT RADIATIONAL COOLING TONIGHT...PARTICULARLY OVER THE EASTERN HALF OF THE CWA WHERE TEMPERATURES WILL FALL LOW ENOUGH FOR 1-3 HOURS TO CAUSE SOME PATCHY FROST. MONDAY WILL START A WARM-UP AS SURFACE RIDGE MOVES OFF TO THE EAST. MIXING DOWN 850MB TEMPERATURES SUPPORT THE GFS/NAM MOS GUIDANCE. SOUTHWEST WINDS ON TUESDAY STILL FAVOR A WARM DAY WITH 850MB TEMPERATURES IN 19-22C RANGE. FORECAST SOUNDINGS SHOW MIXING UP TO 900MB WHICH STILL FAVORS HIGHS IN THE 85 TO 90 DEGREE RANGE. (WEDNESDAY THROUGH SATURDAY) GFS HAS COME INTO AGREEMENT WITH WHAT THE ECMWF HAS BEEN SHOWING THE PAST TWO DAYS THAT THE UPPER LOW CURRENTLY OVER NORTHWESTERN MEXICO WILL NOT MERGE WITH NORTHERN STREAM LATER THIS WEEK. INSTEAD IT WILL SLOWLY LIFT NORTHEASTWARD INTO THE CENTRAL PLAINS BY WEDNESDAY. THE GFS IS STILL ABOUT 12 HOURS FASTER IN OPENING UP THE LOW AND MOVING IT ACROSS MO/IL ON THURSDAY. THE LACK OF PHASING BETWEEN THE NORTHERN STREAM AND THE UPPER LOW KEEPS THE GFS FROM MOVING A COLD FRONT SOUTH OF THE CWA ON THURSDAY. WILL KEEP HIGH CHANCE OF SHOWERS/THUNDERSTORMS WEDNESDAY/THURSDAY AS THE TROUGH/UPPER LOW MOVES THROUGH. THEN KEPT CHANCE OF RAIN INTO EARLY NEXT WEEKEND AS ATMOSPHERE WILL REMAIN UNSTABLE WITH A QUASI-STATIONARY FRONT LYING OVER NORTHERN MO INTO CENTRAL IL. BRITT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1206 PM CDT SUN MAY 12 2013 VFR AND DRY THRU THE PERIOD. NWLY WINDS WITH GUST TO NEAR 20 KTS IN SOME LOCATIONS WILL DIMINISH EARLY THIS EVE TO BECOME LIGHT AND VRB OVERNIGHT WITH CLEAR SKIES. SLY WINDS WILL PICK UP LATE MON MORNING WITH A SCT TO BKN DECK AROUND 12 KFT POSSIBLE. && .CLIMATE... ISSUED AT 328 PM CDT FRI MAY 10 2013 RECORD LOWS 5/12 5/13 ST LOUIS 39 (1960) 40 (1971) COLUMBIA 35 (1892) 34 (1901) QUINCY 35 (1960) 35 (1971) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 12, 4:36 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT SUN MAY 12 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 436 AM CDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE ILLINOIS RIVER REMAINS ABOVE MAJOR FLOOD LEVEL. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF THE AREA STARTING WEDNESDAY AFTERNOON THAT CONTINUES THROUGH SATURDAY. THE ILLINOIS RIVER IS EXPECTED TO REMAIN ABOVE MAJOR FLOOD LEVEL THROUGH MONDAY. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BRITT
Nearby
Frost Advisories in Missouri, 2013Frost Advisories in Illinois, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.